Alert archive / Texas / Red Flag Warnings in 2025
Red Flag Warning 7, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Nov 8, 2025, 11:09 AM CST for 4 counties in Texas. It took effect at Nov 9, 2025, 9:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2025, 11:09 AM CST (17:09 UTC)
- In effect from
- Nov 9, 2025, 9:00 AM CST
- Expired
- Nov 9, 2025, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Jim Hogg County, TX, Kenedy County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 126 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 5.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -733 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
398 WWUS84 KBRO 081709 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 1109 AM CST Sat Nov 8 2025 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS ON SUNDAY... TXZ252>255-351-353>355-451-454-455-081815- /O.CAN.KBRO.FW.A.0006.251109T1500Z-251110T0300Z/ Starr-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal Cameron- Kenedy Island-Willacy Island-Cameron Island- 1109 AM CST Sat Nov 8 2025 ...FIRE WEATHER WATCH IS CANCELLED FOR INLAND CAMERON, INLAND WILLACY, HIDALGO, STARR, COASTAL CAMERON, COASTAL WILLACY, COASTAL KENEDY, CAMERON ISLAND, WILLACY ISLAND, AND KENEDY ISLAND... The National Weather Service in Brownsville has cancelled the Fire Weather Watch. However, a Fire Danger Statement will be issued for this area as elevated fire weather conditions are expected in wake of the passage of a cold front. 20-foot winds are likely to range from 10 to 20 MPH with afternoon relative humidity ranging from 25 to 50 percent. $$ TXZ248>251-090600- /O.UPG.KBRO.FW.A.0006.251109T1500Z-251110T0300Z/ /O.NEW.KBRO.FW.W.0007.251109T1500Z-251110T0300Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy- 1109 AM CST Sat Nov 8 2025 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ZAPATA, JIM HOGG, BROOKS, AND INLAND KENEDY COUNTIES... The National Weather Service in Brownsville has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM to 9 PM CST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Zapata, Jim Hogg, Brooks and Inland Kenedy. * TIMING...From 9 AM to 9 PM CST Sunday. * WINDS...North 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
652 WWUS84 KBRO 090454 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 1054 PM CST Sat Nov 8 2025 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS ON SUNDAY... TXZ248>251-091400- /O.CON.KBRO.FW.W.0007.251109T1500Z-251110T0300Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy- 1054 PM CST Sat Nov 8 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ZAPATA, JIM HOGG, BROOKS, AND INLAND KENEDY COUNTIES... * AFFECTED AREA...Zapata, Jim Hogg, Brooks and Inland Kenedy. * TIMING...From 9 AM to 9 PM CST Sunday. * WINDS...North 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
962 WWUS84 KBRO 091218 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 618 AM CST Sun Nov 9 2025 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS TODAY... TXZ248>251-092200- /O.CON.KBRO.FW.W.0007.251109T1500Z-251110T0300Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy- 618 AM CST Sun Nov 9 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZAPATA, JIM HOGG, BROOKS, AND INLAND KENEDY COUNTIES... * AFFECTED AREA...Zapata, Jim Hogg, Brooks and Inland Kenedy. * TIMING...Until 9 PM CST this evening. * WINDS...North 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
967 WWUS84 KBRO 091805 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 1205 PM CST Sun Nov 9 2025 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS THROUGH THIS EVENING... TXZ248>251-100300- /O.CON.KBRO.FW.W.0007.000000T0000Z-251110T0300Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy- 1205 PM CST Sun Nov 9 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZAPATA, JIM HOGG, BROOKS, AND INLAND KENEDY COUNTIES... * AFFECTED AREA...Zapata, Jim Hogg, Brooks and Inland Kenedy. * TIMING...Until 9 PM CST this evening. * WINDS...North 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
866 WWUS84 KBRO 100320 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 920 PM CST Sun Nov 9 2025 ...Red Flag Warning Expiring... .Wind speeds and relative humidity values have improved and the Red Flag Warning has been allowed to expire. TXZ248>251-100430- /O.EXP.KBRO.FW.W.0007.000000T0000Z-251110T0300Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy- 920 PM CST Sun Nov 9 2025 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR ZAPATA, JIM HOGG, BROOKS, AND INLAND KENEDY COUNTIES... Wind speeds across the area have decreased below Red Flag Warning criteria and relative humidity values will recover slightly overnight. As such the Red Flag Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Nov 8, 5:48 AM CST, 5 hours 21 minutes earlier. Its key messages:
- Updated at 537 AM CST Sat Nov 8 2025
- Near to record high temperatures expected on Saturday, with below normal temperatures next week following a strong cold front Sunday.
- A Fire Weather Watch is in effect 15Z Sunday through 03Z Monday for all of Deep South Texas due to elevated wind speeds and low relative humidities behind the front.
- Small Craft Advisories with near gale force wind gusts, high surf, coastal flooding, life-threatening rip currents, and coastal Wind Advisories are all possible following the frontal passage.
Area forecast discussion, Nov 8, 5:48 AM CST, 5 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
548 AM CST Sat Nov 8 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 537 AM CST Sat Nov 8 2025
- Near to record high temperatures expected on Saturday, with
below normal temperatures next week following a strong cold
front Sunday.
- A Fire Weather Watch is in effect 15Z Sunday through 03Z Monday
for all of Deep South Texas due to elevated wind speeds and low
relative humidities behind the front.
- Small Craft Advisories with near gale force wind gusts, high
surf, coastal flooding, life-threatening rip currents, and
coastal Wind Advisories are all possible following the frontal
passage.
&&
.DISCUSSION...
Issued at 1022 PM CST Fri Nov 7 2025
A deep trough settles in across the Great Lakes and most of the
CONUS this weekend, kicking the 500mb ridge out over Baja
California through next week. At the surface, a cold Canadian air
mass drops south through the Plains and into the Southeast US,
plowing a cold front through Deep South Texas on Sunday with the
coldest air of the season so far. Moisture is very limited along
the frontal boundary, keeping POPs low, to less than 10 percent
inland and around 20 percent or less across offshore waters.
Expect above normal temperatures, with near to record highs
Saturday, prior to the front and below normal temperatures Sunday
afternoon through Tuesday morning. Under clear skies and with
light winds, radiational cooling could drop Tuesday morning lows
into the 30s across the ranchlands and into the low 40s across the
RGV. The NAM generally handles these air masses very well, and
will continue to be monitored over the next couple of days to fine
tune deterministic lows. As winds turn southerly Tuesday into
Wednesday, and moisture increases, temperatures across the CWA
once again bounce above normal through the remainder of the week,
with a near zero chance of rain into next weekend.
Very dry air arriving behind the front will bring elevated to
critical fire weather across Deep South Texas Sunday into Monday.
Elevated surf and long-period swell will increase the threat of
life-threatening rip currents Sunday into Tuesday, with a High
Surf Advisory and Coastal Flood Statement potentially needed. With
light winds forecast, do not expect any Cold Weather Advisories
for wind chill issues Tuesday morning.
&&
.AVIATION...
(12Z TAFS)
Issued at 537 AM CST Sat Nov 8 2025
Areas of fog/MIFG have develop across portions of Deep South
Texas early this morning. MVFR/LIFR visibilities are impacting
local area aerodromes, especially at HRL/BRO. The fog is expected
to lift around 14Z. VFR conditions will prevail today into
tonight. However, another round of fog with MVFR/LIFR visibilities
will develop late in the period, mainly after 07Z Sunday. Light
and variable winds early this morning will become south-southeast
later this morning into the afternoon.
&&
.MARINE...
Issued at 1022 PM CST Fri Nov 7 2025
Favorable marine conditions persist through Saturday night. A
strong cold front arrives Sunday with Small Craft Advisory
conditions and gusts to near gale force into Sunday night. SCA to
SCEC conditions persist into Monday night. Southeasterly winds
return Tuesday with the pressure gradient strengthening into
Wednesday, increasing southerly winds and briefly bringing back
SCEC to SCA conditions. Marine conditions improve late week into
next weekend.
&&
.FIRE WEATHER...
Issued at 1022 PM CST Fri Nov 7 2025
A Fire Weather Watch is in effect on Sunday and a Fire Danger
Statement or Red Flag Warning may be needed. Relative humidity
values drop Sunday afternoon behind the cold front into the teens
across Zapata, Jim Hogg, and Brooks counties, low to mid 20s
across Starr and Hidalgo counties, and mid 30s to mid 40s across
coastal counties. At the same time, northeasterly 20 foot winds
top 15 mph, with gusts to 25-30 mph, driving elevated to critical
fire weather conditions Sunday.
By Monday, even drier air arrives, with humidity values ranging
from the low teens in Zapata and Jim Hogg to 25 percent in Kenedy,
Willacy, and western Cameron counties. Winds are expected to be
lighter on Monday, with 20 foot winds above 15 mph generally along
and east of I-69C/US77. A Fire Weather Watch and ultimately Fire
Danger Statement or Red Flag Warning may be needed Monday.
&&
.CLIMATE...
Issued at 1022 PM CST Fri Nov 7 2025
Daily record high temperatures may be approached Saturday across
the Rio Grande Valley. HRL is forecast to reach 93 degrees, which
would top the record of 92 last set in 2011. MFE is forecast to
reach 95 degrees, which would tie the record. BRO is forecast to
reach 93 degrees, just falling shy of the 1989 record of 95
degrees.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 92 69 82 58 / 0 0 10 0
HARLINGEN 94 64 82 49 / 0 0 10 0
MCALLEN 95 67 84 52 / 0 0 0 0
RIO GRANDE CITY 95 62 83 50 / 0 0 0 0
SOUTH PADRE ISLAND 84 73 80 60 / 0 0 10 0
BAYVIEW/PORT ISABEL 90 67 81 57 / 0 0 10 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Sunday morning through Sunday evening
for TXZ248>255-351-353>355-451-454-455.
GM...None.
&&
SHORT TERM...56-Hallman
LONG TERM....56-Hallman
AVIATION...63-KCIn the hours before
Special weather statement, Nov 8, 5:21 AM CST, 5 hours 48 minutes before
Special Weather Statement National Weather Service Brownsville TX 521 AM CST Sat Nov 8 2025 TXZ249>251-254-255-353-081400- Jim Hogg-Brooks-Inland Kenedy-Inland Willacy-Inland Cameron- Northern Hidalgo- Including the cities of Hebbronville, Falfurrias, Sarita, Raymondville, Brownsville, Harlingen, and San Manuel 521 AM CST Sat Nov 8 2025 ...AREAS OF FOG THIS MORNING... Areas of fog, some locally dense, have developed across portions of Deep South Texas this morning. Expect visibilities generally 3 miles or less with a few locations seeing visibilities 1/2 mile or less at times. Use caution if traveling as visibility may change rapidly in a short amount of time. Use low beam headlights and leave extra distance between your vehicle and others on the road. 63
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 11:00 AM CST | Gale Watch | BRO | 12 hr | |
| Nov 8, 11:00 AM CST | Small Craft Advisory | BRO | 55 hr | |
| Nov 8, 11:01 AM CST | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 55 hr |
| Nov 8, 11:01 AM CST | High Surf Advisory | BRO | Cameron, Kenedy, Willacy | 55 hr |
Nearby
Red Flag Warnings in Texas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.